Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Child has fits, foaming at mouth, fingers tightening. What to do?

Dear Doctor, My son is having fits problem when the fits started almost he was 6-yrs old. We visited to Doctor he advised Tegretal madicine. This madicine continue for 3-yrs . after 3-yrs we stopped. Sunddenly fits again started. We visited Doctor again he advised for EEG & City Scan test both test was done found normal. He advised medicine for another 3-yrs . During this period there was no problem. This medicine Doctor continues upto 5-years. After 5-years the EEG & City Scan was agaoin done the test was normal. The Medicine was discintinued by tapering down not suddenly as adivised by Doctor. After 2-years stopping Medicine. My Son has again fit in the morning time around 3:00AM when he was sleeping. During this time he was making much noise due to breathing . JHAAG were seen on his mouth. His fingers & body parts was tight. He was totally unconcious. Please guide me what to do ? Offcourse I would consult & visit my previous Doctor but I would like your advice as an expert. Giving Tegretal continuously will cause some side effect or not ? Will he be all right after some time or keep this medicine life long. Please help me . Prabhakar Bhardwaj Mobile 0000 (India(
Asked On : Thu, 8 Nov 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Dear Prabhakar,

Thank you for your query.

Grandmal epilepsy may be present in some individuals without any cause be found for it. I am afraid anti-convulsant medicines will have to be continued for a long time. It shall be better to discuss with your doctor who may reduce the dose very gradually over a longer period of time. Some cases have known to be off medicines after continuing it for a longer period.

One has to weigh the benefit of giving the medicine than the side effects and in your child's case there is no other alternative.

I hope I have answered your query to your satisfaction.


Answered: Fri, 9 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor